Alert archive / Washington / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 29, 2015, 2:54 PM PDT for 11 counties in Washington. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2015, 2:54 PM PDT (21:54 UTC)
- Expired
- Aug 1, 2015, 10:00 PM PDT
- In force
- 3 days
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 74 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS86 KSEW 292154 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PDT WED JUL 29 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR...ESPECIALLY AT ELEVATIONS ABOVE 2000 FEET. WAZ652-658-659-661-301530- /O.NEW.KSEW.FW.W.0004.150729T2154Z-150801T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 254 PM PDT WED JUL 29 2015 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT FRIDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT EACH AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
683 WWUS86 KSEW 301526 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 826 AM PDT THU JUL 30 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-310100- /O.CON.KSEW.FW.W.0004.000000T0000Z-150801T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 826 AM PDT THU JUL 30 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT THIS AFTERNOON AND FRIDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY THROUGH SATURDAY MORNING. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
457 WWUS86 KSEW 302142 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT THU JUL 30 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-311530- /O.EXT.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 242 PM PDT THU JUL 30 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH- LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY THROUGH SATURDAY MORNING. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
367 WWUS86 KSEW 302142 CCA RFWSEW URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT THU JUL 30 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-311530- /O.EXT.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 242 PM PDT THU JUL 30 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH- LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY THROUGH SATURDAY MORNING. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
743 WWUS86 KSEW 311523 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 823 AM PDT FRI JUL 31 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-312330- /O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 823 AM PDT FRI JUL 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT THIS AFTERNOON AND AGAIN ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY THROUGH TONIGHT. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
089 WWUS86 KSEW 312151 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 251 PM PDT FRI JUL 31 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-011530- /O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 251 PM PDT FRI JUL 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT AGAIN ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY CONTINUING THROUGH TONIGHT. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
105 WWUS86 KSEW 011517 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 817 AM PDT SAT AUG 1 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH THIS EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-012330- /O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 817 AM PDT SAT AUG 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...FALLING BELOW 25 PERCENT AGAIN THIS AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY CONTINUING THROUGH TONIGHT. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. && $$ HANER WWW.WEATHER.GOV/SEATTLE
953 WWUS86 KSEW 012248 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 348 PM PDT SAT AUG 1 2015 ...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH THIS EVENING... .A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR. WAZ652-658-659-661-020500- /O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 348 PM PDT SAT AUG 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES 652...658...659 AND 661... * AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET ELEVATION. * HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR MASS. * TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. * HUMIDITY...BELOW 25 PERCENT. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS. ONCE THE RED FLAG WARNING EXPIRES...BACKGROUND FIRE DANGER DUE TO DRY FUELS WILL REMAIN. HOWEVER...THE WEATHER WILL BE LESS OF AN AGGRAVATING FACTOR. && $$ HANER WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 29, 9:00 AM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 29, 9:00 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED SHORT TERM SECTION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PDT WED JUL 29 2015 .SYNOPSIS...AN UPPER RIDGE WILL KEEP DRY AND VERY WARM CONDITIONS OVER THE AREA THROUGH THE WEEKEND. WARM TO HOT WEATHER MAY PERSIST INTO EARLY NEXT WEEK AS THE UPPER RIDGE REMAINS ANCHORED OVER THE WESTERN US. && .SHORT TERM...THE CENTER OF A STRONG AND WARM UPPER LEVEL RIDGE OVER THE SOUTH-CENTRAL UNITED STATES WILL RETROGRADE TO THE FOUR-CORNERS REGION OF THE DESERT SOUTHWEST TODAY THROUGH FRIDAY WHILE IT EXPANDS ACROSS THE WEST. FLOW ALOFT IS LIGHT ONSHORE WHILE LOW LEVEL FLOW IS LIGHT NORTH TO NORTHWEST. IN THIS PATTERN THE SHORT TERM MODELS SEEM TO DO A GOOD JOB IN DEVELOPING A WEAK THERMAL TROUGH FROM THE OLYMPICS SOUTH-SOUTHEAST THROUGH THE SOUTH INTERIOR AND INTO THE WILLAMETTE VALLEY OF OREGON. AS THE SURFACE PATTERN DEVELOPS...850 MB TEMPERATURES WARM TO AROUND 17C THIS AFTERNOON AND TO AROUND 20C THURSDAY THROUGH FRIDAY AFTERNOONS. WITH THE AXIS OF THE THERMAL TROUGH INLAND...EXPECT THE COAST AWAY FROM THE BEACHES TO GET WARM...BUT NOT HOT. AREAS NEAR THE WATER NORTH OF SEATTLE AND IN THE NORTH INTERIOR WILL BE COOLED BY THE 10 TO 20 KT NORTH TO NORTHWEST BREEZES KEEPING HIGHS IN THE 70S TO LOWER 80S. THE SEATTLE METRO AREA SOUTHWARD IN THE INTERIOR VALLEYS WILL WARM TO THE MID 80S TO LOWER 90S TODAY WITH HIGHEST TEMPERATURES AROUND 00Z THIS AFTERNOON. DEWPOINT TEMPERATURES AROUND 50 DEGREES ALONG WITH THE BREEZE WILL KEEP THINGS FROM FEELING OVERLY OPPRESSIVE OUTDOORS TODAY. RADIATIONAL COOLING WITH THE DRIER AIR WILL ALLOW TEMPERATURES TONIGHT TO FALL INTO THE 50S MOST AREAS...WHILE THE WARMER URBAN HEAT ISLAND AREAS OF SEATTLE AND TACOMA STAY CLOSE TO THE 60 DEGREE MARK TONIGHT. WITH THE WARMER TEMPERATURES ALOFT ON THURSDAY...EXPECT HIGHS TO BE ABOUT 3-4 DEGREES HOTTER WITH MOST AREAS FROM SEATTLE SOUTHWARD IN THE INTERIOR REACHING INTO THE LOWER TO MID 90S. AREAS AWAY FROM THE WATER NEAR THE CASCADES NORTH OF SEATTLE WILL ALSO SEE HOT TEMPERATURES ON THURSDAY. NIGHTTIME TEMPERATURES THURSDAY NIGHT WILL RISE 2-3 DEGREES WITH THE HOTTER START. WITH THE FORECAST WARMTH FOR THURSDAY AND FRIDAY...WILL LIKELY ISSUE A HEAT ADVISORY FOR THE SEATTLE-TACOMA URBAN AREAS FOR THURSDAY THROUGH FRIDAY EVENING WITH THE AFTERNOON PACKAGE TODAY. FRIDAY HIGH TEMPERATURES MAY EVEN BE A COUPLE DEGREES HOTTER THAN THURSDAY. AT THIS POINT THE CURRENT SHORT TERM FORECAST APPEARS TO BE IN GOOD SHAPE. NO UPDATE IS PLANNED THIS MORNING. ALBRECHT .LONG TERM...WHILE THE FOUR CORNERS HIGH REMAINS IN PLACE SATURDAY THROUGH EARLY NEXT WEEK...UPPER LEVEL HEIGHTS OVER THE PACIFIC NORTHWEST START A DOWNWARD TREND ON SATURDAY. THE 06Z GFS ALONG WITH THE 00Z ECMWF AND 00Z CANADIAN HAVE REVERTED BACK TO COOLER SOLUTIONS STARTING SUNDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF JUNEAU SHIFTS SOUTHEAST TOWARD SOUTHWESTERN BRITISH COLUMBIA BY THE MIDDLE OF NEXT WEEK. MOST EXTENDED MODEL SOLUTIONS NOW SHOW GRADUAL COOLING SATURDAY AND SUNDAY FOLLOWED BY RATHER SIGNIFICANT ONSHORE FLOW EARLY NEXT WEEK AND EVEN AN CHANCE OF SHOWERS BY NEXT WEDNESDAY. THE CURRENT EXTENDED FORECAST FOLLOWS OLDER SOLUTIONS THAT ALLOWED THE SOUTHWESTERN RIDGE TO DOMINATE THE CIRCULATION OVER THE AREA. CONFIDENCE IN THE LONG TERM FORECAST IS RATHER LOW TODAY AND SOME CHANGES MAY NEED TO BE MADE WITH THE EXTENDED FORECAST IN THE AFTERNOON PACKAGE IF THE NEWER 12Z SOLUTIONS SHOW A MORE DOMINATE INFLUENCE OF THE NORTHERN STREAM UPPER LOW ON THE LOCAL WIND PATTERN. ALBRECHT && .CLIMATE...ON THIS DATE BACK IN 2009 THE WARMEST DAY ON RECORD IN SEATTLE OCCURRED WITH A HIGH OF 103 DEGREES. IN ADDITION TO BEING THE WARMEST DAY ON RECORD JULY 29TH IS ALSO THE DRIEST DAY ON RECORD AT SEATTLE-TACOMA AIRPORT. SINCE RECORDS STARTED IN 1945 THERE HAS BEEN A TOTAL OF JUST 0.31 INCHES OF RAIN RECORDED ON THIS DAY. MEASURABLE RAIN HAS OCCURRED ONLY 4 TIMES ( 0.17 INCHES 1993, 0.11 INCHES 2008, 0.02 INCHES 1955 AND 0.01 INCHES IN 1981 ). FELTON && .AVIATION...AN UPPER RIDGE WILL REMAIN OVER THE REGION. CONTD WLY FLOW ALOFT. LOW LEVEL NLY FLOW WILL BECOME NWLY THIS AFTERNOON. PATCHY LIFR CIGS/VSBYS ON THE COAST WILL DISSIPATE BY 1800 UTC. KSEA...VFR. WINDS WILL REMAIN NLY...POSSIBLY GUSTING TO NEAR 20 KT THIS AFTERNOON. && .MARINE... HIGH PRES OFFSHORE WITH LOWER PRES E OF THE CASCADES WILL KEEP THE FLOW ONSHORE OR NORTHWESTERLY THROUGH THIS WEEKEND. THERE IS A POSSIBILITY THAT WIND SPEEDS COULD REACH ADVISORY CRITERION OVER THE ADMIRALTY INLET AND PUGET SOUND THIS AFTERNOON. THE FLOW WILL BECOME BRIEFLY NORTHERLY OR OFFSHORE EARLY THU AND FRI MORNINGS DUE TO A THERMALLY INDUCED AREA OF LOW PRES TRYING TO SET UP ALONG THE WASHINGTON COAST. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TIL 11 PM TONIGHT FOR THE COASTAL WATERS FROM JAMES ISLAND TO CAPE SHOALWATER OUT TO 10 NM. && WWW.WEATHER.GOV/SEATTLE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:38 AM PDT | Small Craft Advisory | SEW | 14 hr | |
| Jul 29, 3:15 PM PDT | Heat Advisory | SEW | 4 days |
Nearby
Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.